Tornadoes · United States · Texas · 2022

EF0 tornado, Ward, Texas, April 4, 2022

This EF0 tornado ran 1.4 miles across Ellis County on April 4, 2022, touching down at 11:13 PM CDT and reaching 30 yards wide. It killed nobody, and did $50,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 4, 2022
Touchdown
11:13 PM CDT (04:13 UTC)
Lifted
11:15 PM CDT (04:15 UTC)
On the ground
2 minutes
Path length
1.4 miles (2.3 km)
Path width
30 yards (27 m)
Deaths
0
Injuries
0
Property damage
$50,000
County
Ellis County
Touchdown point
32.477, -97.056
Lift-off point
32.473, -97.032
Record number
2204042213-01

The damage survey

1 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The highest wind the damage implies is 85 mph.

  • Damage and loss of metal roof panels. Wall of bay doors damaged. Straight line winds most likely punched in the large metal doors and then lifted the metal roof off the building on the west side. Tree breakage was also notes along the perimeter of the property, and fence damage on the north side, likely due to parts of the roof hitting the fence.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Thunderstorms developed along a slow moving cold front on the evening of Monday, April 4, aided by the arrival of an upper level disturbance. All modes of severe weather were produced across parts of primarily North Texas. This event generated 6 tornadoes, 4 of which were in Johnson County. The strongest tornado was an EF-2. Additional swaths of damaging downburst winds were documented in Kaufman and Van Zandt counties.

A small tornado occurred along E Wyatt Road near Ward Road. Roof damage to homes and tree damage was observed. Estimated winds were 85 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

23 minutes of warning. NWS FWD issued a tornado warning for this county at 03:50 UTC, 23 minutes before the tornado touched down, in force until 04:15 UTC.

The county was under a tornado watch, issued at 00:24 UTC and running to 07:00 UTC.

Issued (UTC)ExpiredProductOffice
00:24 UTC07:00 UTCTornado WatchFWD
03:49 UTC04:45 UTCSevere Thunderstorm WarningFWD
03:50 UTC04:15 UTCTornado WarningFWD
04:10 UTC04:45 UTCTornado WarningFWD
04:28 UTC05:15 UTCSevere Thunderstorm WarningFWD
05:06 UTC05:30 UTCSevere Thunderstorm WarningFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 4, 9:22 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 4, 9:22 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
922 PM CDT Mon Apr 4 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Tonight/

Tonight's severe weather threat remains the primary focus in the
short-term forecast period with the greatest risk for severe
weather located across North Texas through 06Z (1AM CDT Tuesday).

Deep convection initiated in western North Texas this afternoon
within the destabilized buoyant sector that extends through the
region. The evening sounding from Ft Worth shows the mid-level
capping inversion that led to a generally rain-free day across
North and Central Texas has undergone erosion through the
afternoon as the upstream trough over the Southwest U.S. shifts
eastward into the Plains. Surface observations showed the quasi-
stationary front remained stretched across south-central OK into
Northwest TX. The convection that developed along this boundary
will be the primary source of our severe weather threat tonight.

Initially isolated supercells formed into clusters with additional
upscale growth ongoing in a moderately unstable and weakly capped/
uncapped environment. The resulting QLCS, which is sweeping east-
southeast across North Texas, including the DFW Metroplex, is
expected to push east of the region around or just after midnight.
All modes of severe weather, including broad regions of strong to
severe straight-line winds, large hail, and tornadoes, are
possible within the main cluster of convection.

While tonight's severe weather threats are the most pressing
hazards, there is the potential for isolated minor flooding
concerns to develop generally north and northeast of the DFW
Metroplex where periods of heavy rainfall and storm training are
most likely to occur. MLCAPE in excess of 1000 J/kg and 1.5-2.0+"
PWATs will support heavy rain while soils in this area are not
completely dry, receiving 0.5-2.0" of rain in the last 3 days.

12

&&

.LONG TERM... /Issued 221 PM CDT Mon Apr 4 2022/
/Tuesday Night Onward/

A cold front will be on North & Central Texas's doorstep at the
start of the period, and should bring much breezier conditions
with it. The front should be through most, if not all, of the
forecast area by Wednesday morning and it's passage should be
quite noticeable as wind speeds will increase to 20 - 25 mph with
the potential for gusts up to 45 mph with the front. Compared to
a warm Tuesday, Wednesday will be much milder after the frontal
passage with highs topping off in the upper 60s/low 70s along the
Red River to the mid 70s across portions of Central Texas.

A weaker front arrives late Wednesday/early Thursday, and the
continued cold air advection will promote an even cooler end to
the work week. Morning lows will drop into the upper 30s to mid
40s, ranging between 5 and 15 degrees below normal. While wind
speeds aren't expected to be as high Thursday and Friday, it will
still remain breezy thanks to the strengthening high pressure and
upper level ridging across the western U.S. along with a stout
upper level low dropping southeast over the Great Lakes region.
The aforementioned ridging across the western United States will
shift eastward heading into the weekend as the rain-free
conditions continue. Higher heights building in and the resultant
increased subsidence will mean a warming trend for temperatures,
climbing into the 70s and 80s Saturday and Sunday.

Although rainfall is anticipated for much of the area this evening
and tonight, elevated fire weather conditions will likely return
towards the end of the week and over the weekend. Temperatures will
sit around 5 to 10 degrees below normal Thursday and Friday which
will help limit the fire weather threat somewhat, but the increased
winds and much drier airmass in place will still result in some
fire weather concerns. These specific areas will be largely dependent
on which areas receive better rainfall in the short term. A
widespread fire weather threat is expected over the weekend as
fuels will begin drying out more with warmer temperatures.

Gordon

&&

.AVIATION... /NEW/
/00Z TAFs/

The main aviation concerns this evening include the potential for
convective impacts through 0600Z at DFW Metroplex airports and
0800Z at Waco and low cigs through Tuesday morning.

Convection that developed along a stalled front across south-
central OK into Northwest TX will move across North Texas tonight,
merging into a large complex as it approaches the the Interstate
35 corridor. The most likely times for storms at the Metroplex TAF
sites will be between 02Z and 04Z. Waco will have the best storm
chances between 06 and 08Z. Storms will exit to the east before
sunrise Tuesday, but MVFR ceilings will linger through at least
mid morning.

A south to southeast wind will continue tonight with a shift to
the west as the line of storms moves through with stronger wind
gusts up to 35 knots possible. Behind the line of storms, winds
should return to the south with speeds in 8-12 knot range through
daybreak.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    60  87  57  74  47 /  90   0   0   0   0
Waco                60  91  58  74  47 /  80   0   0   0   0
Paris               57  80  55  71  45 / 100   0   5   5   0
Denton              55  86  52  73  42 / 100   0   0   0   0
McKinney            58  84  55  72  44 / 100   0   0   0   0
Dallas              61  86  57  73  48 / 100   0   0   0   0
Terrell             59  83  56  72  45 /  90   0   0   0   0
Corsicana           62  85  58  74  47 /  90   5   0   0   0
Temple              61  91  58  76  45 /  70   0   0   0   0
Mineral Wells       55  91  52  74  42 /  90   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 4, 8:56 PM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
856 PM CDT Mon Apr 4 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
856 PM CDT Mon Apr 4 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms are expected across much of the
region tonight. All modes of severe weather are possible with large
hail, damaging winds, and a few tornadoes possible, especially with
more discrete storms. Locally heavy rainfall between 1 to 2 inches,
with isolated heavier amounts are possible tonight across eastern
North Texas. This may cause instances of minor urban and/or small
stream flooding. Flash flooding is not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is anticipated.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely tonight across North Texas.

In the hours before

Local storm report, Apr 4, 10:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             COPPELL                 32.96N 96.99W
04/04/2022  M1.00 INCH       DALLAS             TX   PUBLIC

            QUARTER HAIL IN COPPELL.

&&
Local storm report, Apr 4, 10:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1048 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      CARROLLTON              32.99N 96.90W
04/04/2022                   DENTON             TX   EMERGENCY MNGR

            SEVERAL VEHICLES FLOODED AT INTERSECTION OF
            HEBRON PARKWAY AND ROLLING OAKS DRIVE.

1015 PM     FLASH FLOOD      FRISCO                  33.14N 96.81W
04/04/2022                   COLLIN             TX   FIRE DEPT/RESCUE

            WATER RESCUE ON HILLCREST RD. AT HUNTINGTON
            RD.

1015 PM     FLASH FLOOD      MCKINNEY                33.20N 96.65W
04/04/2022                   COLLIN             TX   FIRE DEPT/RESCUE

            WATER RESCUE IN THE 5000 BLOCK OF MCKINNEY
            RANCH PARKWAY.

1015 PM     FLASH FLOOD      MCKINNEY                33.20N 96.65W
04/04/2022                   COLLIN             TX   FIRE DEPT/RESCUE

            WATER RESCUE AT INTERSECTION OF PARK VIEW
            AVE. AND GERRY R LANE (JEANS CREEK).

&&
Local storm report, Apr 4, 10:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             4 SW CROWLEY            32.54N 97.41W
04/04/2022  M1.00 INCH       JOHNSON            TX   AMATEUR RADIO

            QUARTER HAIL AT FM1902 AND CR920.

&&
Local storm report, Apr 4, 11:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1107 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     BLUE RIDGE              33.30N 96.40W
04/04/2022                   COLLIN             TX   AMATEUR RADIO

            HOME LOST ROOF, PARTIAL COLLAPSE OF
            STRUCTURE (FM545 AND CHURCH ST.).

&&
Local storm report, Apr 4, 11:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1109 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             BURLESON                32.53N 97.33W
04/04/2022  M1.00 INCH       JOHNSON            TX   AMATEUR RADIO

            QUARTER HAIL 2 MILES SOUTHWEST OF SPINKS
            AIRPORT.

&&
Local storm report, Apr 4, 11:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1111 PM CDT MON APR 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     HAIL             DALLAS                  32.79N 96.77W
04/04/2022  M1.00 INCH       DALLAS             TX   AMATEUR RADIO

            QUARTER HAIL AT WALNUT HILL LANE AND
            HILLCREST RD.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 00:00Z

4.2 hours before the tornado, 46 km from the path. April 5, 2022.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 969 joules per kilogram, CIN -12, lifted condensation level 1125 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-04-05The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 130 square meters per square second, 0 to 6 km bulk shear 55 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-12 J/kg
Surface CAPE
1779 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.6
0-3 km lapse rate
6.7 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 12:00Z

7.8 hours after it, 46 km from the path. April 5, 2022.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 471 joules per kilogram, CIN -183, lifted condensation level 706 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-04-05The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 176 square meters per square second, 0 to 6 km bulk shear 35 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
471 J/kg
Mixed-layer CIN
-183 J/kg
Surface CAPE
189 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
24 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9
0-3 km lapse rate
4.4 K/km

Open this sounding in Storm Lab

The surface observations

Midlothian/Waxac (JWY), 12 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
02:15 UTC71.265.3160° 11 kt161004.1
02:35 UTC7165.3170° 11 kt1004.1
02:55 UTC70.765.5170° 9 kt1004.1
03:15 UTC70.265.7160° 10 kt1004.1
03:35 UTC7065.7170° 9 kt1004.7
03:55 UTC7065.8170° 7 kt1004.7
04:15 UTC69.866.2170° 8 kt141004.7
04:35 UTC6260260° 18 kt391005.4+RA
04:55 UTC61.561.5360° 14 kt261005.1RA
05:15 UTC61.261.240° 8 kt181004.7-RA
05:35 UTC61.261.2100° 7 kt1005.4-RA
05:55 UTC60.860.880° 7 kt1005.8

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Dallas/Ft Worth radar (KFWS), 27 km away, was scanning. The volume nearest the touchdown began at 04:13 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
03:05 UTCHAIL 1CoppellDallas, TXQUARTER HAIL IN COPPELL.
03:15 UTCFLASH FLOODCarrolltonDenton, TXSEVERAL VEHICLES FLOODED AT INTERSECTION OF HEBRON PARKWAY AND ROLLING OAKS DRIVE.
03:30 UTCTSTM WND DMG4 Ssw OvillaEllis, TXDELAYED REPORT: 12 INCH TREE KNOCKED OVER NEAR HACKBERRY CT IN MIDLOTHIAN.
03:41 UTCTORNADO 1102 S BriaroaksJohnson, TXA TORNADO TRACKED FROM NORTHWEST OF JOSHUA TO NEAR FM 917 AND INTERSTATE 35. THE PRELIMINARY MAXIMUM RATING OF THIS TORNADO IS EF-2 WITH MAXIMUM ESTIMATED WINDS OF 110-115 MPH, DUE TO DAMAGE TO A HOME ON CR 806 NEAR EGAN
03:45 UTCTSTM WND DMG3 Ssw JoshuaJohnson, TXMULTIPLE POWER POLES AND LARGE TREES DOWN AT MAIN ST. (STATE HIGHWAY 174) AND FM3048.
03:45 UTCHAIL 14 Sw CrowleyJohnson, TXQUARTER HAIL AT FM1902 AND CR920.
03:48 UTCHAIL 1DallasDallas, TXQUARTER HAIL AT WALNUT HILL LANE AND HILLCREST RD.
03:49 UTCTORNADO 802 Nne KeeneJohnson, TXA SMALL AND NARROW TORNADO DAMAGED MOSTLY TREES AND CAUSED MINOR ROOF DAMAGE NORTH OF KEENE. MAXIMUM WIND SPEEDS ARE ESTIMATED AT 80 MPH.
03:50 UTCHAIL 1BurlesonJohnson, TXQUARTER HAIL 2 MILES SOUTHWEST OF SPINKS AIRPORT.
03:58 UTCTORNADO4 Ese BriaroaksJohnson, TXAN EF-0 TORNADO WITH MAXIMUM WINDS OF 85 MPH CAUSED MINOR DAMAGE TO ROOFS AND DAMAGE TO OUTBUILDINGS, ANIMAL HOMES, AND TREES ACROSS AN AREA NORTH OF ALVARADO. THE TORNADO LIKELY BEGAN NEAR CR 600 AND FM 917, TRACKING EA
04:00 UTCTSTM WND DMG1 Nnw AlvaradoJohnson, TXDELAYED REPORT: MINOR DAMAGE TO SHINGLES FOUND ACROSS SEVERAL HOMES IN NEIGHBORHOOD DUE TO STRAIGHT LINE WINDS. THERE WAS ALSO DAMAGE TO THE ROOF OF AN OUTDOOR BUILDING FURTHER EAST OF THIS AREA.
04:00 UTCTSTM WND DMG5 Nne AlvaradoJohnson, TXHOMES DAMAGED 2 MILES SOUTH OF LILLIAN (FM2738 AND MARIANNA WAY).
04:05 UTCTSTM WND DMGVenusJohnson, TXCR510 AND ADRIELS LANE (HOMESTEAD AREA OF VENUS) - 3 MOBILE HOMES, BARNS, AND SMALL BUILDINGS DAMAGED.
04:06 UTCTORNADO2 Nnw VenusJohnson, TXANALYSIS FROM A STORM SURVEY AND CASA RADAR INDICATED AN EF-0 TORNADO DEVELOPED JUST SOUTH OF THE INTERSECTION OF FM 157 AND CR 506 NORTH OF VENUS. THE TORNADO TRACKED ACROSS MOSTLY OPEN FIELD, BUT WAS IDENTIFIED BY TREE
04:13 UTCTORNADO4 Wsw MidlothianEllis, TXA SMALL TORNADO OCCURRED ALONG E WYATT ROAD NEAR WARD ROAD. ROOF DAMAGE TO HOMES AND TREE DAMAGE WAS OBSERVED.
04:17 UTCTSTM WND DMGMidlothianEllis, TX18-WHEELER FLIPPED OVER AT LOVE'S IN MIDLOTHIAN (US 67 AND W. MAIN ST.).
04:30 UTCTSTM WND DMG4 Ssw OvillaEllis, TXCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 SSW OVILLA. DELAYED REPORT: 12 INCH TREE KNOCKED OVER NEAR HACKBERRY CT IN MIDLOTHIAN. TIME CORRECTED.
05:00 UTCFLASH FLOOD3 Se DallasDallas, TXDELAYED REPORT: WATER RESCUE REQUIRING A BOAT.
05:00 UTCFLASH FLOOD5 Se Cockrell HillDallas, TXDELAYED REPORT: HIGH WATER INCIDENT AT 4500 BLOCK OF VILLAGE FAIR DRIVE.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2022 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 4, 2022

6 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 47:46 PM EDTEF0Hardee, FL0.325$20,000
April 49:32 PM CDTEF1Collin, TX0.3188$200,000
April 410:41 PM CDTEF2Johnson, TX9.71501$1.0 million
April 410:49 PM CDTEF0Johnson, TX1.775$50,000
April 410:58 PM CDTEF0Johnson, TX4.9200$100,000
April 411:06 PM CDTEF0Johnson, TX2.850$200,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.